Please use this identifier to cite or link to this item:
Type: Journal article
Title: Semiparametric penalty function method in partially linear model selection
Author: Dong, C.
Gao, J.
Tong, H.
Citation: Statistica Sinica, 2007; 17(1):99-114
Publisher: Statistica Sinica
Issue Date: 2007
ISSN: 1017-0405
Statement of
Chaohua Dong, Jiti Gao and Howell Tong
Abstract: Model selection in nonparametric and semiparametric regression is of both theoretical and practical interest. Gao and Tong (2004) proposed a semiparametric leave-more-out cross-validation selection procedure for the choice of both the parametric and nonparametric regressors in a nonlinear time series regression model. As recognized by the authors, the implementation of the proposed procedure requires the availability of relatively large sample sizes. In order to address the model selection problem with small or medium sample sizes, we propose a model selection procedure for practical use. By extending the so-called penalty function method proposed in Zheng and Loh (1995, 1997) through the incorporation of features of the leave-one-out cross-validation approach, we develop a semiparametric, consistent selection procedure suitable for the choice of optimum subsets in a partially linear model. The newly proposed method is implemented using the full set of data, and simulations show that it works well for both small and medium sample sizes.
Keywords: Linear model, model selection, nonparametric method, partially linear model, semiparametric method.
RMID: 0020081876
Published version:
Appears in Collections:Economics publications

Files in This Item:
There are no files associated with this item.

Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.